psychiatrist went on vacation

Discussion in 'General Parenting' started by crazymama30, Jul 12, 2008.

  1. crazymama30

    crazymama30 Active Member

    So that means difficult child has been a handful.. He was way out of control around the fourth, not eating, hyper, demanding, irritable and could not speak in a normal tone, everything was yelled at the top of his lungs.

    Now he is eating, and a little better. I took him off his daytrana, and I really do not see that it helps. I think that I am so desparate for something to help make him slow down so he can listen, that I just see it helping. I am thinking about adding it back one day next week when I am home, but am not sure if I am going to do that even.

    I do not think difficult child is stable mood wise, he even wet the bed several times last week. That has not been done in over a year. He is still very unreasonable at times, and very demanding. What I am a little unsure about is if his mood is cycling or if he was wound up from the fourth and it is just taking a while for him to calm back down. psychiatrist is back next week (I hope it is not the next one!!!), and I have sent him 2 e-mails already. I will wait for him to respond and then send him even more of my concerns.
  2. Sara PA

    Sara PA New Member

    Lamictal doesn't help with mania and may very well be activating. I know it can interfere with sleep if taken just before bedtime. It doesn't seem like the best choice of mood stabilizer for an possibly manic child.

    I see the cyclothymia diagnosis. I have to ask if that came about after the ADHD diagnosis and an extended period of taking stims. Long term use of amphetamine/amphetamine-like drugs can cause depression. The what-goes-up-must-come-down thing. Could that be the cause of his depressive episodes?
  3. Andy

    Andy Active Member

    So sorry - It must be very difficult for difficult child to not have his psychiatrist appts. This winter, my difficult child's teacher stated that she can tell when we skipped a week of therapist appts. He did start misbehaving more.

    I hope you figure out soon what is behind this behavior. I am glad he has started to eat again and is calming down, that can be a good sign.

    It is so hard to be patient and give a new medication or strategy time to even start working and then having to wonder if it is doing any harm. Hang in there! Keep following your instincts!
  4. crazymama30

    crazymama30 Active Member

    Sarah, the diagnosis of cyclothymia was there after trialing lots of stims. psychiatrist always suspected a mood disorder due to family history and maybe other things. Once we realized stims were not helping difficult child went off all medications for several months to clear his system, then on Lamictal, and once stable on that we added daytrana. It did help with the hyperactivity, but now seems to really do nothing. psychiatrist did mention that Lamictal can be activating and can affect sleep, but difficult child has not had a problem untill now with sleeping. When he started on Lamictal he was more depressive, irritable and grouchy.

    I am seeing many autistic like traits, for lack of a better term. difficult child is so socially clueless, he maintains eye contact sometimes but not all, and is so repetitive sometimes. I may pursue having a neuropsychologist evaluation done, but that is going to be so expensive. I have to drive 4 hrs one way, so there would be a motel stay involved. I will talk to psychiatrist about it when he gets back. I am just considering my options at this point.